Georgia, 2002Lightning Strike in Georgia, November 12, 2002
November 12, 2002 · NWS TAE · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Nov 12, 3:10 AM EST, 2 hours 50 minutes earlier.
Area forecast discussion, Nov 12, 3:10 AM EST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
310 AM EST TUE NOV 12 2002
LATEST RUC ANALYSIS AND WATER VAPOR IMAGERY SHOWS UPPER TROUGH
BECOMING MORE AMPLIFIED AS STRONG 120+ UPPER JET AND IMPRESSIVE VORT
MAX ROUND ITS BASE. CURRENTLY THE TROUGH AXIS EXTENDS DOWN FROM THE
SOUTHERN PLAINS TO THE WESTERN GULF. 07Z MSAS SHOWS THE SURFACE
FRONT FROM NORTHEAST GEORGIA SOUTHWEST THROUGH THE WESTERN FLORIDA
PANHANDLE AND THEN TO NEAR NEW ORLEANS. A 1011MB SURFACE LOW THAT
WAS FORECAST BY THE MODELS HAS FORMED ON THE FRONT JUST SOUTH OF
MOBILE BAY. LOCAL RADARS AT 07Z DEPICT NUMEROUS SHOWERS AND
THUNDERSTORMS ACROSS OUR CWA GENERALLY NORTH AND WEST OF A LINE FROM
MOULTRIE GEORGIA TO PANAMA CITY. SOME OF THESE STORMS HAVE BEEN
STRONG WITH ELEVATED MESOCYCLONES ALONG WITH FREQUENT LIGHTNING AND
HEAVY DOWNPOURS.
MODELS/ZFP: THE UPPER TROUGH WILL CONTINUE TO DIG TODAY AND TONIGHT
AS IT SWINGS EASTWARD ACROSS THE NORTHERN GULF. ALL MODELS ARE CLOSE
IN SHOWING THE TROUGH AXIS MIDWAY THROUGH THE FLORIDA PANHANDLE BY
12Z WED AND THEN MOVING EAST OF THE PENINSULA BY 00Z THU. THE AVN
SOLUTION IS SLIGHTLY FASTER AND NOT AS DEEP AS THE ETA AND NGM.
THE AFOREMENTIONED SURFACE LOW IS FORECAST TO TRACK RAPIDLY TO THE
NORTHEAST ALONG THE FRONT TODAY. THE ETA AND NGM PLACE THE LOW OVER
CENTRAL NORTH CAROLINA BY 18Z TODAY WITH THE AVN SHOWING IT ALREADY
EAST OF THE DEL MARVA PENINSULA DURING THIS TIME. AS THE UPPER
TROUGH SWINGS EAST AND STRONG SURFACE HIGH PRESSURE OVER TEXAS
BUILDS EASTWARD...THE FRONT GETS A GOOD PUSH ACROSS THE CWA TONIGHT
THROUGH WED MORNING. THE ETA IS THE SLOWEST IN MOVING THE FRONT
ACROSS MY CWA AND THE AVN IS THE FASTEST. THIS IS REFLECTED IN MOS
POPS FOR TONIGHT WITH POP DIFFERENCES ON THE ORDER 20-30 PERCENT.
WILL OPT TO GO WITH THE SLOWER ETA SOLUTION AND TAPER POPS TONIGHT
FROM CHANCE WEST TO LIKELY EAST. HIGH PRESSURE SETTLES IN WEDNESDAY
AND THURSDAY ALONG WITH COOLER AND MUCH DRIER CONDITIONS.
IN THE MEANTIME...
FOR TODAY: BASED ON CURRENT RADAR TRENDS AND MOS GUIDANCE WILL GO
WITH CATEGORICAL POPS ALL ZONES WITH THE EXCEPTION OF THE EASTERN
BIG BEND...WILL SHOW LIKELY POPS THERE. PER SPC DISCUSSION...THE
THREAT OF SEVERE WEATHER CONTINUES TODAY WITH THE MAIN THREAT
BEING ISOLATED TORNADOES AND A TORNADO WATCH HAS JUST BEEN ISSUED
FOR MY CWA UNTIL 13Z. (SEE SWODY1 FOR FURTHER DETAILS.) TEMPERATURES
WILL BE SIGNIFICANTLY COOLER TODAY WITH LOWER 60S ACROSS SOUTHEAST
ALABAMA AND MOST OF OUR GEORGIA ZONES. NEAR 70 DEGREES ELSEWHERE
EXCEPT EASTERN BIG BEND WHERE TEMPS MAY REACH THE UPPER 70S. WINDS
WILL BE BREEZY AHEAD OF AND BEHIND THE FRONT SHIFTING FROM SOUTHWEST
TO NORTHWEST.
MARINE: WINDS HAVE BEEN STEADY IN THE 15 TO 20 KNOT RANGE WITH SEAS
NEAR 5 FEET OVER THE WESTERN WATERS...WITH SLIGHTLY LOWER NUMBERS
ACROSS THE EASTERN LEGS. WILL KEEP AN EAST TO WEST SPLIT DUE TO
TIMING DIFFERENCES OF THE WIND SHIFT WITH THE FRONT. WINDS WILL
INCREASE TO SCA LEVELS IN THE WAKE OF THE FRONT. WILL HEADLINE
WESTERN ZONES FOR SCA AND EASTERN ZONES WITH SCEC AS THE WINDS
SHOULD NOT SHIFT UNTIL THIS EVENING. SCA CONDITIONS ARE FORECAST TO
CONTINUE THROUGH WEDNESDAY AND SLOWLY SUBSIDE THURSDAY REMAINING
BELOW CAUTIONARY LEVELS THROUGH SATURDAY.
FIRE WX: NO CONCERNS FOR TODAY. A FIRE WEATHER WATCH WILL BE POSTED
FOR THE INLAND FLORIDA ZONE FOR WEDNESDAY AFTERNOON DUE TO POSSIBLE
LONG DURATIONS OF MINIMUM RELATIVE HUMIDITY BELOW 35%
PRELIM NUMBERS...
TLH 070/048 066/037 9500
PFN 069/047 065/042 9400
DHN 063/044 064/039 9300
ABY 065/045 064/037 +400
VLD 072/050 067/038 8600
CTY 078/052 068/038 7610
.TLH...
AL...NONE.
GA...TORNADO WATCH UNTIL 8 AM EST FOR GAZ122>131-142>148-155>161
FL...TORNADO WATCH UNTIL 8 AM EST FOR FLZ010>019-026>029-034
SMALL CRAFT ADVISORY GMZ750-770
FIRE WEATHER WATCH WEDNESDAY AFTERNOON INLAND ZONES.
BARRYHazardous weather outlook, Nov 12, 6:00 AM EST, 0 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-121600-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
600 AM EST TUE NOV 12 2002
THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...
A LINE OF STRONG TO SEVERE STORMS AHEAD OF A COLD FRONT WILL MOVE
EAST ACROSS THE FLORIDA PANHANDLE...BIG BEND AND ADJACENT
WATERS...AND ACROSS SOUTHWEST AND SOUTH CENTRAL GEORGIA THIS
MORNING. THIS PRIMARY THREATS WITH THIS LINE WILL BE DAMAGING
STRAIGHT LINE WINDS AND ISOLATED TORNADOES.
BY THIS AFTERNOON...THE THREAT FOR SEVERE WEATHER SHOULD SHIFT EAST
AS THE COLD FRONT PUSHES FROM WEST TO EAST ACROSS THE AREA. IT WILL
BE BREEZY TODAY AHEAD OF AND IN THE WAKE OF THE FRONT. WINDS WILL
INCREASE THIS MORNING TO 20 TO 25 KNOTS AND GUSTY OVER THE PANHANDLE
WATERS WHERE A SMALL CRAFT ADVISORY IS IN EFFECT. THIS ADVISORY WILL
BE EXTENDED EASTWARD TO INCLUDE THE BIG BEND WATERS THIS EVENING.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTERS SHALL REMAIN ACTIVATED THIS MORNING AND MAY BE REQUIRED
EARLY THIS AFTERNOON OVER A PORTION OF SOUTH CENTRAL GEORGIA AND THE
EASTERN BIG BEND THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...
WEDNESDAY THROUGH MONDAY...HIGH PRESSURE WILL BUILD ACROSS THE AREA
BRINGING...COOL AND DRY CONDITIONS THROUGH FRIDAY. CLOUDS AND
A CHANCE FOR SHOWERS AND THUNDERSTORM WILL RETURN TO THE AREA ON
SATURDAY. SUNDAY AND MONDAY WILL BE DRY. RELATIVE HUMIDITIES MAY DIP
BELOW 35 PERCENT FOR CRITICAL DURATIONS ON WEDNESDAY ALONG WITH
BREEZY NORTHWEST WINDS WHICH MAY HELP THE SPREAD OF ANY WILD FIRES
THAT DEVELOP. AS A RESULT...A FIRE WEATHER WATCH IS IN EFFECT FOR
THE INLAND FLORIDA ZONES FROM NOON UNTIL SUNSET WEDNESDAY. NO OTHER
WEATHER HAZARDS ARE EXPECTED AT THIS TIME.
FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.
22-BARRY
In the hours before
Special weather statement, Nov 12, 2:33 AM EST, 3 hours 27 minutes before
GAZ143-156-120815-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
233 AM EST TUE NOV 12 2002
AT 231 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM JUST EAST OF DONALSONVILLE IN NORTHERN SEMINOLE
COUNTY...MOVING NORTHEAST AT 35 MPH. THIS STORM WILL MOVE ACROSS
MILLER COUNTY.
THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...PEA SIZED
HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS
WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.
8-JAMSKI
Special weather statement, Nov 12, 2:40 AM EST, 3 hours 20 minutes before
FLZ010>019-026>029-034-GAZ122>131-142>148-155>161-121300-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
240 AM EST TUE NOV 12 2002
THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR
SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND THE
EASTERN FLORIDA PANHANDLE...EFFECTIVE UNTIL 800 AM EST TUESDAY
MORNING (700 AM CST).
THIS WATCH INCLUDES THE FOLLOWING COUNTIES:
IN GEORGIA...EARLY...MILLER...SEMINOLE...RANDOLPH...CALHOUN...
BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY...LEE...
WORTH...COLQUI TT...THOMAS...TURNER...TIFT...COOK...BROOKS...BEN
HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES.
IN FLORIDA...WASHINGTON...BAY...JACKSON...CALHOUN...GULF...
GADSDEN...LIBERTY...FRANKLIN...LEON...WAKULLA...JEFFERSON...
MADISON... TAYLOR...DIXIE...AND LAFAYETTE.
REMEMBER A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES
AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
18-WOOL
Special weather statement, Nov 12, 2:50 AM EST, 3 hours 10 minutes before
GAZ129-146-120830-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
250 AM EST TUE NOV 12 2002
AT 247 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER CENTER HILL AND JUST WEST OF NORMAN
PARK IN COLQUITT COUNTY...MOVING NORTHEAST AT 35 MPH. THESE STORMS
WILL MOVE INTO TIFT COUNTY.
THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...SMALL
HAIL...INTENSE CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS
WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.
8-JAMSKI
Special weather statement, Nov 12, 3:22 AM EST, 2 hours 38 minutes before
FLZ008-010-011-120915-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
322 AM EST TUE NOV 12 2002
AT 219 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM JUST NORTH OF MIRAMAR BEACH IN WALTON
COUNTY TO JUST NORTHEAST OF VERNON IN WASHINGTON COUNTY...MOVING
NORTHEAST AT 35 TO 40 MPH. THESE STORMS WILL MOVE INTO JACKSON
COUNTY THROUGH 315 AM CST.
THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...SMALL
HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS
WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.
8-JAMSKI
Special weather statement, Nov 12, 4:10 AM EST, 1 hour 50 minutes before
GAZ127-129-121010-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
410 AM EST TUE NOV 12 2002
AT 406 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM OVER PRITCHETTS IN EXTREME SOUTHWEST WORTH COUNTY
...MOVING NORTHEAST AT 35 MPH. THIS STORM WILL MOVE ACROSS SOUTHERN
WORTH COUNTY...AND INTO WESTERN TIFT COUNTY.
THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...PEA SIZED
HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS
WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.
8-JAMSKI
Special weather statement, Nov 12, 5:37 AM EST, 23 minutes before
FLZ013-016-026-GAZ156-121115-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
537 AM EST TUE NOV 12 2002
AT 533 AM EST (433 AM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM CALHOUN
COUNTY NORTHEAST ACROSS NORTHERN LIBERTY...GADSDEN...AND DECATUR
COUNTIES. INDIVIDUAL CELLS IN THE LINE WERE MOVING NORTHEAST AT 50
MPH...WHILE THE LINE ITSELF WAS MOVING EAST AT 40 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...PEA
SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW
LYING AREAS.
18-WOOL
Lightning, Mitchell
- When
- November 12, 6:00 AM EST
- Where
- Mitchell County, Camilla
- Property damage
- $25,000
- Reported by
- NEWSPAPER
- Coordinates
- 31.225, -84.194 (the zone’s center; the record gives no point)
Lightning struck and damaged the roof of a Camilla church. Reported by the Camilla Enterprise.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Georgia, November 12, 20022 injured · $550,000 · F2 · 1 event
- Tornado in Georgia, November 12, 2002$100,000 · F0 · 1 event
- Damaging Wind in Georgia, November 12, 2002$50,000 · 1 event
- Lightning Strike in Florida, November 12, 2002$50,000 · 1 event
- Ice Storm in Alaska, November 12, 2002$40,000 · 1 event
- Lightning Strike in Georgia, November 12, 2002$20,000 · 1 event
- Dense Fog in Florida, November 12, 20025 events
- High Wind in Oregon, November 12, 200258 kt wind · 2 events
- Marine Thunderstorm Wind in Gulf of Mexico, November 12, 20021 event
- Tornado in Georgia, November 12, 2002$10,000 · F0 · 1 event
- High Wind in Oregon, November 12, 2002$5,000 · 1 event
- High Wind in Washington, November 12, 200252 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5321642.